Alert archive / Louisiana / Flash Flood Warnings in 2014
Flash Flood Warning 78, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 9, 2014, 10:12 AM CDT for Catahoula Parish, Concordia Parish, Tensas Parish, Louisiana; Adams County, Claiborne County, Jefferson County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2014, 10:12 AM CDT (15:12 UTC)
- Expired
- Jul 9, 2014, 12:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Catahoula Parish, LA, Concordia Parish, LA, Tensas Parish, LA, Adams County, MS, Claiborne County, MS, Jefferson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 129 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1569 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
325
WGUS54 KJAN 091512
FFWJAN
LAC025-029-107-MSC001-021-063-091715-
/O.NEW.KJAN.FF.W.0078.140709T1512Z-140709T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1012 AM CDT WED JUL 9 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEAST CATAHOULA PARISH IN NORTHEAST LOUISIANA...
NORTHEAST CONCORDIA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF FERRIDAY...
SOUTHEAST TENSAS PARISH IN NORTHEAST LOUISIANA...
NORTHERN ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
NORTHERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 1215 PM CDT
* AT 1012 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SLOW MOVING THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER
THE WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER
OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST HOUR. THESE
AMOUNTS WILL ONLY AGGRAVATE EXISTING RUNOFF PROBLEMS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PEYTON...
PATTISON...MCBRIDE...BLUE HILL...RED LICK AND LORMAN
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3174 9158 3191 9095 3191 9074 3163 9076
3161 9115 3156 9158
$$
GRGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:59 AM CDT, 6 hours 13 minutes earlier.
Area forecast discussion, Jul 9, 3:59 AM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 359 AM CDT WED JUL 9 2014 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT... THE FRONTAL BOUNDARY CURRENTLY LOCATED TO THE NORTH OF THE AREA WILL DROP SOUTH INTO THE AREA THIS AFTERNOON. MOISTURE WILL CONTINUE TO INCREASE THROUGH THE DAY WITH PWATS CLIMBING TO NEAR 2.0 INCHES OVER MUCH OF THE AREA BY THIS AFTERNOON. WITH LITTLE UPPER SUPPORT EXPECT THE FRONT TO STALL ACROSS THE AREA THIS EVENING AND CONTINUE TO EXTEND ACROSS THE AREA TONIGHT KEEPING CHANCES FOR SHOWERS AND STORMS THROUGH THE NIGHT INTO THURSDAY. WITH MARGINAL INSTABILITY AND WEAK SHEAR EXPECT THESE STORMS TO REMAIN SUB-SEVERE...BUT A STRONG STORM OR TWO LOOK POSSIBLE THIS AFTERNOON AND EARLY EVENING WITH DAYTIME HEATING. THE GLOBAL MODELS SUGGEST THAT WHATS LEFT OF THE BOUNDARY WILL CONTINUE TO EXTEND ACROSS THE SOUTH CENTRAL PORTIONS OF THE AREA THROUGH THURSDAY AND THIS WILL BE THE FOCUS OF MORE SHOWERS AND THUNDERSTORMS. THE GFS INDICATES THAT DRIER AIR WILL BEGIN TO BUILD SOUTH INTO THE NORTHERN PORTIONS OF THE AREA BY THURSDAY EVENING WITH PWATS FALLING BELOW 1.5 INCHES. EXPECT ANY SHOWER AND THUNDERSTORM ACTIVITY TO DIMINISH QUICKLY BY SUNSET WITH CLEARING SKIES OVERNIGHT INTO FRIDAY MORNING. RAISED POPS ABOVE MAV GUIDANCE TODAY CLOSER TO THE ECMWF...STUCK CLOSE FOR THE REMAINDER OF THE PERIOD. .LONG TERM...FRIDAY THROUGH TUESDAY...MODELS AND ENSEMBLES SHOWS UPPER RIDGING OVER THE REGION FOR FRIDAY INTO THE WEEKEND. THERE WILL BE ENOUGH INSTABILITY FOR SOME DIURNAL CONVECTION. PWATS WILL INCREASE FROM 1.6 TO AROUND 2 INCHES BY THE END OF THE WEEKEND AS MEAN MOISTURE REBUILDS ACROSS THE REGION FROM THE SOUTH. AS WE MOVE FROM SUNDAY INTO EARLY NEXT WEEK ANOTHER ROUND OF UPPER JET ENERGY WILL CARVE OUT ANOTHER UPPER TROUGH WITH ITS AXIS JUST EAST OF THE REGION. THIS WILL SEND ANOTHER FRONTAL BOUNDARY AT OR NEAR THE NORTHERN PORTION OF THE REGION EARLY NEXT WEEK. ONCE AGAIN ANY DEEP LAYER SHEAR AND JET ENERGY WILL STAY NORTH OF THE REGION...WHILE WE WILL HAVE INSTABILITY FOR DAYTIME HEATING AND THE BOUNDARY TO HELP FOCUS CONVECTION. A SERIES OF IMPULSE WILL CROSS THE REGION IN NORTHWEST FLOW. THERE MAY BE A FEW STRONG STORMS IN THE NORTH. LOW LEVEL TEMPS AT 850 MB WILL CLIMB BACK TO THE 27-29C FOR MONDAY INTO TUESDAY WITH DEWPOINTS IN THE LOWER 70S...WHICH MAY LEAD US BACK TO SOME HEAT STRESS ISSUES. AS FAR AS TEMPS ARE CONCERN WENT WITH A BLEND OF THE MEX AND GMOS ON DAILY HIGHS...EXCEPT FOR THE EURO ON THURSDAY WITH THE FRONTAL BOUNDARY AROUND AND INCREASE IN MOISTURE. FOR LOWS WENT CLOSE TO MEX GUIDANCE. AS FAR AS POPS ARE CONCERN WENT CLOSE TO A BLEND OF MEX AND GMOS GUIDANCE./17/ && .AVIATION...ALL SITES WITH THE EXCEPTION OF GTR ARE VFR AND THIS WILL CONTINUE THROUGH MUCH OF THE MORNING. THUNDERSTORMS ARE CURRENTLY MOVING ACROSS GTR AND THIS WILL CONTINUE THROUGH 10-11Z. SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS ALL TAF SITES THIS AFTERNOON AND THIS WILL BRING TEMPO MVFR CONDITIONS AND POSSIBLY BRIEF IFR CONDITIONS. THE SHOWERS AND STORMS WILL CONTINUE TO BE POSSIBLE INTO TONIGHT./15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 91 70 93 71 / 72 47 40 14 MERIDIAN 91 70 92 69 / 70 57 49 14 VICKSBURG 92 71 93 69 / 64 39 35 14 HATTIESBURG 94 73 94 71 / 58 33 63 20 NATCHEZ 90 71 91 71 / 51 29 44 18 GREENVILLE 91 72 93 71 / 71 29 26 10 GREENWOOD 88 69 93 68 / 76 33 28 12 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15/17
Hazardous weather outlook, Jul 9, 4:01 AM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 401 AM CDT WED JUL 9 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 100915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 401 AM CDT WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 9, 7:34 AM CDT, 2 hours 38 minutes before
LAZ025-MSZ053-059-091325- JEFFERSON MS-CLAIBORNE MS-TENSAS LA- 734 AM CDT WED JUL 9 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 734 AM CDT WED JUL 9 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN AND PEA TO DIME SIZED HAIL WAS LOCATED 5 MILES SOUTHWEST OF ALCORN AT 733 AM CDT...MOVING EAST AT 20 MPH. THOSE ON THE ROADWAYS SHOULD BE ALERT FOR SUDDEN LOST OF VISIBILITIES DUE TO DOWNPOURS AND PONDING OF WATER ON ROADS. PEOPLE IN SOUTHWESTERN CLAIBORNE AND WESTERN JEFFERSON COUNTIES...AND SOUTH CENTRAL TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3194 9093 3164 9094 3173 9130 3190 9130 TIME...MOT...LOC 1233Z 274DEG 17KT 3181 9117 MRM
Local storm report, Jul 9, 9:13 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
913 AM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD BELLEFONTAINE 33.65N 89.31W
07/09/2014 WEBSTER MS BROADCAST MEDIA
ACQUIRED VIA SOCIAL MEDIA...A YARD FLOODED IN
BELLEFONTAINE AND A FLOODED ROAD IN MANTEE.
&&
AWSpecial weather statement, Jul 9, 9:14 AM CDT, 58 minutes before
MSZ061-091445- FRANKLIN MS- 914 AM CDT WED JUL 9 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 914 AM CDT WED JUL 9 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER HAMBURG AT 914 AM CDT...MOVING EAST AT 35 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3160 9065 3137 9069 3141 9114 3160 9111 TIME...MOT...LOC 1414Z 292DEG 31KT 3154 9104
Local storm report, Jul 9, 9:21 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
921 AM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD ALCORN 31.88N 91.14W
07/09/2014 CLAIBORNE MS LAW ENFORCEMENT
ASU CAMPUS POLICE REPORTS A COUPLE OF BUILDINGS ARE
INACCESSIBLE DUE TO HIGH WATER
&&
GERARDLocal storm report, Jul 9, 9:37 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
937 AM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM FLASH FLOOD 2 E ALCORN 31.88N 91.11W
07/09/2014 CLAIBORNE MS BROADCAST MEDIA
WPRL RADIO REPORTS A NUMBER OF ROADS AND STREETS IN AREA
AROUND ALCORN STATE ARE FLOODED. AG BUILDING ON CAMPUS
SURROUNDED BY WATER...TRACK AND FIELD AREA IS UNDERWATER
&&
GERARDLocal storm report, Jul 9, 9:52 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
952 AM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD LORMAN 31.82N 91.05W
07/09/2014 JEFFERSON MS EMERGENCY MNGR
ROADS FLOODED ALONG STATE HIGHWAY 552 BETWEEN ASU AND
LORMAN. UP TO FOUR FEET OF WATER ACCUMULATED IN LOW LYING
AREAS ALONG ROADS.
&&
GERARDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:24 AM CDT | Special Weather Statement | JAN | Choctaw, Montgomery | 41 min |
| Jul 9, 7:04 AM CDT | Special Weather Statement | JAN | Webster | 51 min |
| Jul 9, 7:34 AM CDT | Special Weather Statement | JAN | Jefferson | 51 min |
| Jul 9, 8:19 AM CDT | Flash Flood Warning | JAN | Claiborne, Jefferson | 116 min |
| Jul 9, 9:14 AM CDT | Special Weather Statement | JAN | Franklin | 31 min |
| Jul 9, 10:23 AM CDT | Flash Flood Warning | JAN | Clarke | 112 min |
| Jul 9, 12:13 PM CDT | Flash Flood Warning | JAN | Claiborne, Jefferson | 2 hr |
| Jul 9, 5:36 PM CDT | Special Weather Statement | JAN | Kemper | 29 min |
Nearby
Flash Flood Warnings in Louisiana, 2014Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.